MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Retinal Tear (2050); Blurred Vision (2137)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A government agency reported that a patient underwent cataract surgery on the right eye.The procedure was performed under regional anesthesia.During sedation, regurgitation occurred, causing coughing.After examination, desaturation, a chest x-ray was requested prior to surgery.The results showed no pulmonary focus.Patient seen again at next day of surgery, postoperative examination was normal.The patient was seen again after one week of the surgery, prior to surgery on the left eye, the surgeon noted that the visual acuity of the patient's right eye was 1/20, and the rest of the clinical examination was normal.The patient was immediately referred to a retinal surgeon for advice.The diagnosis of intra-retinal schisis was then evoked.An angiographic examination was carried out on and found no retinal perfusion anomaly.In view of the lack of improvement in visual acuity, it was decided to carry out a cerebro-orbital mri and hyperbaric oxygen therapy.Patient's current condition is unchanged.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.There were no issues report with the lens implantation.On day one post-op no issues were observed.On day seven post-op surgeon noted vision decrease.The diagnosis of intra-retinal schisis was then determined.An angiographic examination was carried out on 27-jun-2024, and found no retinal perfusion anomaly.There is no indication that the iol was a factor in the reported event.Information provided by the facility indicated that we found no relationship between the saes and the medical devices used during the procedures.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20016681
Report Number1119421-2024-01598
Device Sequence Number8591247
Product Code POE
UDI-Device Identifier00380652421089
UDI-Public(01)00380652421089(17)270711(11)220713(10)15444824(21)15444824035
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15444824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/30/2024
Date Device Manufactured07/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK; DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE; DUOVISC VISCOELASTIC SYSTEM; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexMale